MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-003
Medical Device Problem Codes Difficult to Insert (1316); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Embolism (1829); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, an amplatzer duct occluder (9-pda-003) was selected for implant in the patient using a 5f amplatzer torqvue delivery system.During the procedure, the delivery system was inserted into the patient, but it was impossible to advance the amplatzer duct occluder onto the delivery system.There was resistance felt at the connection with the loading tube and the initial part of the delivery system.The physician decided to exchange the delivery system for a 6f amplatzer torqvue delivery system.There was no resistance felt and the amplatzer duct occluder was successfully implanted in the patient with no significant delay in the procedure.A few seconds after the device was placed in the patient, the device embolized to the left iliac artery of the patient.The device was snared through a 10f introducer with no patient complications.Immediately after the device was removed, the physician implanted a larger amplatzer duct occluder (9-pda-005) with the 6f amplatzer torqvue delivery system with no complications.The patient experienced no serious injuries and is currently discharged.
 
Additional Manufacturer Narrative
The report was submitted under the incorrect product code.The correct product code is mae.
 
Additional Manufacturer Narrative
An event of difficulty advancing the occluder through the sheath and device embolization was reported.The investigation confirmed the device met dimensional and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10339160
Report Number2135147-2020-00333
Device Sequence Number11475480
Product Code MAE
UDI-Device Identifier00811806011103
UDI-Public00811806011103
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number9-PDA-003
Device Catalogue Number9-PDA-003
Device Lot Number6146233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer10/20/2020
11/10/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date10/23/2020
12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;